NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 25, 3:14 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 25, 3:14 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
414 AM EDT Tue Aug 25 2020
.SYNOPSIS...
Issued at 410 AM EDT Tue Aug 25 2020
An area of showers and thunderstorms across the western Great
Lakes will drop southeast across southern Lower Michigan, portions
of far northern Indiana, and possibly into portions of northwest
Ohio this morning. A few storms may produce some gusty winds.
There is a low chance of more showers and thunderstorms
redeveloping this afternoon, especially along and east of
Interstate 69. If thunderstorms are able to develop this
afternoon, an isolated strong to severe thunderstorm with gusty
winds would be possible. Otherwise, hot conditions will continue
through Thursday with peak afternoon heat indices in the mid and
upper 90s across most locations.
&&
.SHORT TERM...(Today and Tonight)
Issued at 410 AM EDT Tue Aug 25 2020
Hot conditions with heat indices in the mid and upper 90s along with
convective potential through this afternoon will continue to be the
main items of interest for the short term.
A westerly low level jet across western Wisconsin/northern
Illinois impinging on pre-existing low level trough has resulted
in expanding coverage of convection early this morning from
northwest Wisconsin to southeast Wisconsin. This weak westerly
low level jet appears to mark leading edge of some slightly
steeper mid level lapse rates as sampled by 00Z KDVN RAOB last
evening with plenty of elevated instability. Late last evening
propagation with this convection was indicating more of a
southeast tendency, with recent trend over past several hours of
a more south-southeast propagation, likely showing some
preference to upwind development given maximum elevated
instability across northern Illinois. Cell trends have been
weakening as they crossed into northern Illinois over the past few
hours however, owing in part to some relatively large low level
dew point depressions and slightly more CIN across these
locations. With a mainly westerly low level jet orientation, this
southward upwind development along convective outflows dropping
out of southern Wisconsin also is not optimal. Should see an
eventual southeast shift to this convection across eastern
Wisconsin through daybreak with maximum coverage expected across
far northern Indiana/southern Lower MIchigan and possibly into
extreme northwest Ohio if convection can hold together. Generally
expecting subsevere storms this morning as upscale/cold pool
growth has been difficult to come by, but pockets of stronger wind
gusts in excess of 40 mph cannot be ruled out toward daybreak
before an expected weakening trend.
This morning convection/outflows coupled with southward building
and eventual stalling synoptic surface trough will need to be
monitored for potential redevelopment this afternoon.
Unfortunately still a good deal of uncertainty as to how this
afternoon will evolve and will depend on how thermodynamic
environment is altered with any morning convection. This could
yield some CIN for surface based parcels to the north/northeast of
outflow-reinforced synoptic troughing. Decent low level theta-e
gradient will be in place today, but main question will be extent
of mid/upper level forcing by this afternoon as convectively
enhanced short wave may be exiting the area to the southeast
during the mid/late afternoon. A highly conditional isolated
severe threat exists (mainly east of I-69) depending on extent of
instability recovery, with isolated strong/severe wind gusts as
the potential main threats.
The other big story today (and into Thursday) will be heat/heat
indices. The same uncertainties with the convection will provide
uncertainty with heat index forecast today, with lowest confidence
in areas to be more likely influenced by morning convection/outflows
across northeast half of the area. Highest confidence for heat
indices in the 95 to 100 degree range will be across southwest
portions of the forecast area and will likely highlight this area
in an SPS this morning.
For tonight, did hold onto a slight chance of showers and storms
across the east given little movement in upper pattern/low level
theta-e gradient with some indications of another ridge-riding
upper wave later tonight possibly activating this boundary.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 410 AM EDT Tue Aug 25 2020
Heat concerns should become more widespread again into Wednesday as
series of northern stream waves across the northern Plains dampen
upper ridge axis and allows it to shift slightly eastward. Still
counting on this to take better convective chances into central
Ohio by later Wednesday afternoon. Widespread 95 to 100 degree
peak afternoon heat indices look likely with afternoon highs in
the low to mid 90s on Wednesday. This heat should linger into
Thursday, but some increase in shower/storm chances possible
again that could impact temps as more substantial northern stream
disturbances impact western Great Lakes. Synoptic boundary will
likely be displaced north of the area however and will limit pops
to slight chance/low chance for this period. Best chances of rain
this forecast period still look to be Thursday night through
Friday night as remnants of tropical system slowly lift across the
lower Ohio River Valley and as synoptic trough edges southward
with progression of more amplified upper level short wave across
the US/Canadian border by Friday night. Cooler and less humid
conditions will be in store for the weekend as this trough and
cold front clear the area. An active eastern Pacific pattern
should result in renewed precip chances by late weekend or early
next week but a good deal of spread exists among medium range
guidance in regards to the details for these later periods.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 125 AM EDT Tue Aug 25 2020
For the time being, VFR TAFs will be maintained with upstream
convective trends still being monitored for impacts to KSBN around
12Z Tue and then this afternoon/eve mainly for KFWA.
Storms have been slowly expanding across W/S Wisconsin, drifting
SE with time. However, several cells have trended more SSE or even
S at times, potentially placing KSBN in a better position to see
at least some convection (albeit it likely weakening). Trends
could easily keep things west of the site so have opted to keep
KSBN clear of any convection and monitor trends. Weak boundary
will drift into the area on Tuesday and could provide a focus for
storms, mainly at KFWA this afternoon. Remnants of upstream
convection could also play a role in development. Again will defer
addition of convection for KFWA until later forecasts given low
confidence on impacts to the site.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 25, 3:39 AM EST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
439 AM EDT Tue Aug 25 2020
INZ012>015-020-022-023-260845-
Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami-
439 AM EDT Tue Aug 25 2020 /339 AM CDT Tue Aug 25 2020/
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...Today and tonight.
Heat indices will rise into the 95 to 100 degree range today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Peak afternoon heat indices between 95 and 100 are expected Wednesday
and Thursday afternoons.
There are chances of thunderstorms from Thursday through Friday
night, with the best chances Friday and Friday night. A few strong
storms are possible during this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ003>009-016>018-024>027-032>034-MIZ077>081-OHZ001-002-004-005-015-
016-024-025-260845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Kosciusko-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
439 AM EDT Tue Aug 25 2020 /339 AM CDT Tue Aug 25 2020/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
An area of showers and thunderstorms is expected to move across
southern Lower Michigan, far northern Indiana, and possibly into
portions of northwest Ohio later this morning. Widespread severe
weather is not expected, but isolated strong wind gusts in excess of
40 mph are possible with a few of the storms.
There is a low chance of more showers and thunderstorms developing
this afternoon, mainly along and east of Interstate 69. If
thunderstorms are able to develop, isolated strong to severe
thunderstorms would be possible with isolated damaging wind gusts as
the potential main threat.
There is a slight chance of thunderstorms tonight. Severe weather is
not expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Peak afternoon heat indices between 95 and 100 are expected Wednesday
and Thursday afternoons.
There are lingering slight chances of thunderstorms east of
Interstate 69 on Wednesday.
There are chances of thunderstorms from Thursday through Friday
night, with the best chances Friday and Friday night. A few strong
storms are possible during this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon.
LMZ043-046-260845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
439 AM EDT Tue Aug 25 2020
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected to move across southern Lake
Michigan this morning. A few of these storms may produce wind gusts
to around 30 knots and locally higher waves.
There is a slight chance of a thunderstorm tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There are more chances of showers and thunderstorms Thursday through
Friday night.
Hazardous conditions for small craft are possible on Saturday.
Special weather statement, Aug 25, 4:21 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
521 AM EDT Tue Aug 25 2020
INZ012>018-020-022>027-032>034-OHZ024-025-252145-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Van Wert-Allen OH-
Including the cities of Knox, North Judson, Bass Lake, Winamac,
Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester,
Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City,
Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello,
Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB,
Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton,
Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City,
Montpelier, Portland, Dunkirk, Van Wert, Ohio City, Lima,
and Spencerville
521 AM EDT Tue Aug 25 2020 /421 AM CDT Tue Aug 25 2020/
...Heat Index Values in the Mid to Upper 90s Today...
Peak afternoon heat indices are expected to range from the mid 90s
to around 100 today. Heat indices are expected to reach the 95 to
100 degree range once again on Wednesday and Thursday. Exact heat
indices today will be dependent on the coverage of any afternoon
showers and thunderstorms, with the best chance for these showers
and storms this afternoon across northeast Indiana into northwest
Ohio.
Practice heat safety this week. Limit outdoor activities if
possible, particularly anything strenuous. If you plan to be
outside, take frequent breaks in an air conditioned location and
drink a lot of water. If driving, when you park don't forget to
look before you lock: never leave children or pets unattended in a
vehicle. Each year, dozens of children and untold numbers of pets
left in vehicles die from overheating.